New bypass patient. Question about meds plus

TracyMarsh
on 5/2/13 1:40 pm
Revision on 04/19/13

I am one week and a half out from bypass and band removal. So excited to have it over. Does anyone have trouble not getting enough vitamins in? I am nervous about that, it is alot to remember. Plus I am on a gall bladder drug and zantac profilactically. 

I have been on long acting morphine for 15 yrs. It no longer works. I am on a patch but don't like it. The morphine had no side effects and the patch makes my head feel yucky. Has anyone else on narcotic pain meds found a good fit after bypass surgery? 

I think I am having withdrawal symptoms but I am wondering if these are surgery related. Light headed, short of breath. I may have to call my pain doc again and rethink this whole thing. I do want to get off the narcotic meds but 15 years is a long time so I want to do it slowly and carefully. Tracy

      

Jody ***
on 5/2/13 9:33 pm - Brighton, MI
RNY on 10/21/08 with

Don't worry about your vitamins at this stage - get your protein drinks and fluids in.

Regarding meds, I don't take any but I do highly recommend talking to your pain Dr.  Bypass definitely can affect how meds work with our bodies. 

HW-218/SW-208/CW-126/ Lowest Weight-121/Goal-125 - hit 8/23/09/Height-5'3"

Regain 30 lbs from 2012 to 2016 - got back on track and lost it.  Took 8 months. 
90+/- pounds lost      
BMI - 24 or so
Starting BMI between 35 and 40ish? 
Join us on the Lightweights Board!

TracyMarsh
on 5/6/13 9:12 am
Revision on 04/19/13

I love that picture of the tiny turtle! Great to see you over here too. Now that I got my med situation figured out with my doctor, I am going to be doing great. I had scrambled eggs today and threw up, just like with lapband. It seemed they were too dry. I PB'd and quit trying to eat those. Weird, cuz I am eating alot of other stuff. But really they seemed really dry. Tracy

      

Turtle Lynn
on 5/3/13 12:11 am - New Castle, DE
RNY on 05/29/12 with

Hi Tracy, 

Glad to see you posting over here!  

Ladies, I have known Tracy for years from a Yahoo LapBand group and I told her she should come over here to the LightWeights board since this is such a wonderful and helpful place.  

Don't worry about the vitamins right now, that will come in time.  You will get used to being on a schedule.  Get in what you can but if you can't get them ALL in every day for the first few weeks it isn't that big of a deal.  Its hard in the beginning to get them all in.  

I can't help with the narcotic part, but I would say call your pain management doc for that.  You may need to try a few different medications now that  you've had the bypass to see what works for you.  That's a shame that the morphine doesn't work for you any longer.  Maybe they can give you short-acting that you take more often?  You don't want to withdrawal while you're healing either, that's just asking for trouble.  

 

PS -- (I sent you an add request with a message so you would know it was me since I have a different screen name here than in the Band group on Yahoo )

  HW 287, GW 150,  CW 168   ** Band to RNY 05/29/12 **

Starting BMI between 35 and 40ish? Join us-Lightweights Board

 

Lauren B.
on 5/3/13 1:55 am - Suffolk County, NY

Hi Tracy,

I echo what the other ladies said about waiting on the vitamins.

On the meds, I'm surprised you are having issues with the patch post surgery. I struggled quite a bit with drugs I took orally. The absorption screwed up everything. I had to work with my doctor to get doses way up. It took a while to get that done.

Lauren

 

RNY 8/27/09 SW: 250 LW: 170 CW: 175 On the right path again!!!  

35 pounds of regain!!! 30 lost!!! Just a little more to go.

lerkhart
on 5/3/13 2:14 am

I agree with everyone that you probably need to talk with your pain Doctor.  Since you now malabsorb you may have issues with some of your medicines.

Let him know everything you are suppose to take with bypass so he can see if anything will not need to be taken together.  There are certain meds that you will need to separate out and space out over the day like your calcium.

Welcome to the LW Board.  Hope you can get the pain under control.

Linda

14.5 lost pre-surgery  5'1 1/2"                                      LW-Apple-Gold-Small.jpg image by PlicketyCat
TracyMarsh
on 5/6/13 6:11 am
Revision on 04/19/13

Thanks to everyone for the replies! It feels good to talk to people who have been there. I have gotten my vitamins pretty good now. I am doing well. Even went to a funeral and ordered salad bar and had some cottage cheese and jello. 

I have been talking to my pain doc. I also did research online myself. I am a bit frustrated that my pain doc didn't already KNOW about gastric bypass and how malabsorption works or that she didn't get herself online to do some reading about it. I found myself about how long acting drugs can no longer be used. They depend on a normal digestive process to slowly break down. They need a stomach with enough stomach acid to begin the breakdown and the rest in the upper part of the intestine, which we are not connected to normally. 

Also a bit frustrated my bariatric doc had no idea about how drugs worked on a person with gastric bypass!!! 

So now I am still on the patch, but too low of a dose to keep me from withdrawal. I have been using short acting morphine and dilaudid pills to keep myself okay. My pain doc is calling me today to further discuss what we can do. There are not many choices except for the regular short term pain meds. And my plan is to get myself balanced again, then slowly cut them down. My goal is to be as low as I can by August. That is a very slow slow withdrawal and I won't be going nutty like I have been. I am really happy to be getting either off or down to a very low dose of these meds. 

It is so exciting to be losing weight every day and having normal feelings of hunger, but getting so full so fast!!!!! Thanks again! And Hi Stacy!!!! Tracy

      

Most Active
Recent Topics
Checking In.
Nahealani · 0 replies · 116 views
New to this group
Sepster · 0 replies · 176 views
Glad to be back.
Deb K · 0 replies · 171 views
×